Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Nov 15, 2016, 12:00 PM PST. It took effect at Nov 16, 2016, 6:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 12:00 PM PST (20:00 UTC)
- In effect from
- Nov 16, 2016, 6:00 AM PST
- Expired
- Nov 17, 2016, 6:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
817 WHUS76 KSGX 152000 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1200 PM PST TUE NOV 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE RACING ACROSS CENTRAL CALIFORNIA WEDNESDAY WILL BRING A 24-HOUR PERIOD OF GUSTY NORTHWEST WINDS TO THE OUTER WATERS. THE WINDS WILL INCREASE TO 15 TO 30 KT WEDNESDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY MORNING BEFORE SUBSIDING. THE STRONG WINDS COMBINED WITH A BUILDING SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE THURSDAY. PZZ775-160400- /O.NEW.KSGX.SC.Y.0017.161116T1400Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1200 PM PST TUE NOV 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PST THURSDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT FROM EARLY WEDNESDAY MORNING THROUGH EARLY THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS OF 6 TO 9 FT FROM A 15-SECOND LONG PERIOD GROUND SWELL AND A BUILDING 6 TO 8 SECOND SHORT PERIOD WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
5 follow-up statements
647 WHUS76 KSGX 160425 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 825 PM PST TUE NOV 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MID WEDNESDAY MORNING THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE RACING ACROSS CENTRAL CALIFORNIA WEDNESDAY WILL BRING A 24-HOUR PERIOD OF GUSTY NORTHWEST WINDS TO THE OUTER WATERS. THE WINDS WILL INCREASE TO 15 TO 30 KT WEDNESDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY MORNING BEFORE SUBSIDING. THE STRONG WINDS COMBINED WITH STEEP SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE THURSDAY. PZZ775-161400- /O.CON.KSGX.SC.Y.0017.161116T1400Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 825 PM PST TUE NOV 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT. * TIMING...MID WEDNESDAY MORNING THROUGH EARLY THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS REACHING 7 TO 12 FT FROM A 15-SECOND LONG PERIOD SWELL AND A BUILDING 8 TO 10 SECOND SHORT-PERIOD FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
056 WHUS76 KSGX 161316 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 516 AM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CENTRAL CALIFORNIA WILL BRING GUSTY NORTHWEST WINDS TO THE OUTER WATERS THROUGH THURSDAY MORNING. WINDS WILL INCREASE TO 15 TO 30 KT BY MID-MORNING AND CONTINUE THROUGH EARLY THURSDAY MORNING BEFORE SUBSIDING. THE STRONG WINDS COMBINED WITH STEEP SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE THURSDAY. PZZ775-162130- /O.CON.KSGX.SC.Y.0017.161116T1400Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 516 AM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT. * TIMING...THROUGH EARLY THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS REACHING 7 TO 12 FT FROM A 15-SECOND LONG PERIOD SWELL AND A BUILDING 8 TO 10 SECOND SHORT-PERIOD FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
117 WHUS76 KSGX 162203 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 203 PM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 6 AM THURSDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CENTRAL CALIFORNIA WILL BRING GUSTY NORTHWEST WINDS FROM 15 TO 30 KT OVER THE OUTER WATERS THROUGH THURSDAY MORNING. THE STRONG WINDS COMBINED WITH STEEP SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE THURSDAY. PZZ775-170600- /O.CON.KSGX.SC.Y.0017.000000T0000Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 203 PM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT. * TIMING...THROUGH EARLY THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS REACHING 7 TO 12 FT FROM A 15- SECOND LONG PERIOD SWELL AND A BUILDING 8 TO 10 SECOND SHORT- PERIOD FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
271 WHUS76 KSGX 170545 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 6 AM THURSDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CENTRAL CALIFORNIA WILL BRING GUSTY NORTHWEST WINDS FROM 15 TO 30 KT OVER THE OUTER WATERS THE REST OF TONIGHT. THE STRONG WINDS COMBINED WITH STEEP SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL IMPROVE THURSDAY. PZZ775-171400- /O.CON.KSGX.SC.Y.0017.000000T0000Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 945 PM PST WED NOV 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. * TIMING...THROUGH EARLY THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS REACHING 7 TO 12 FT FROM A 15- SECOND LONG PERIOD SWELL AND A BUILDING 8 TO 10 SECOND SHORT- PERIOD FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
097 WHUS76 KSGX 171348 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 548 AM PST THU NOV 17 2016 PZZ775-171500- /O.EXP.KSGX.SC.Y.0017.000000T0000Z-161117T1400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 548 AM PST THU NOV 17 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... WINDS HAVE DECREASED OVER THE OUTER COASTAL WATERS THIS MORNING. WHILE COMBINED SEAS REMAIN AROUND 10 FT NEAR SAN CLEMENTE ISLAND...THEY WILL LOWER THROUGH THE MORNING. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 9:20 AM PST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 15, 9:20 AM PST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
920 AM PST Tue Nov 15 2016
.SYNOPSIS...
Cooler temperatures for the coast today but still warm inland. Much
cooler with low clouds and fog for Wednesday with gusty west winds in
the mountains and deserts as cold front approaches. A weak Santa Ana
wind will develop early Thursday and begin a warming trend through
Saturday. There is a chance of showers for Monday when an upper level
low pressure area arrives.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
.SHORT TERM (Today through Thursday)...
Fog was dense in areas along the immediate coast with as low as a
couple hundred feet visibility. Dense fog advisory was issued early
and expired as patches are breaking up with sunshine. The western
edge of 588-dm 500 mb upper ridge is over our area pressing
down allowing for the squashed shallow marine clouds to cause fog
issues. Heights fall slowly today and more rapidly overnight and
Wednesday which will lead to rapidly deepening and spreading inland
marine layer low clouds. Deepening marine layer will result in
significant cooling today west of i-15, while still very warm
inland. The 80s forecast today for inland valleys and deserts (upper
80s)is about 5 degrees cooler but at least 10 degrees above normal.
Climo note is that coastal and inland valleys are running 7 degrees
above normal so far in November.
Fog tonight will impact a couple miles further inland (increasing
inland through night) affecting mesas up to i-15.
A fast moving short wave trough and associated cold front will
approach the region on Wednesday leading to breezy conditions for the
mountains and desert slopes. Low clouds well inland and deep marine
layer forming Wednesday afternoon and evening. Frontal passage is
Wednesday night just after midnight and winds will abruptly shift to
northerly. This sets the stage for a weak to moderate Santa Ana wind
event on Thursday under offshore flow. This will also remove all the
low clouds and deep marine layer leading to a warming trend on
Thrusday and much warmer and low humidity for Friday and Saturday.
See fire weather discussion for elevated levels.
&&
.LONG TERM (Friday through Monday)...
Warm and above normal temperatures for Friday and Saturday. There are
notable difference in numerical weather prediction for the next
short wave trough in the westerlies due to arrive Monday. Will await
12 UTC guidance.
&&
.AVIATION...
151715Z...Pockets of low clouds and fog over coastal Orange County
north to Long Beach through 18Z before lifting. Increasing high
clouds this afternoon.
Tonight...BKN-OVC005-010 forming along the coast after 04Z and
spreading 10 to 15 miles inland through 15Z Wednesday. Possible vis
restrictions of 3-5 miles at KSAN and KSNA, and 1-2 miles at KCRQ.
&&
.MARINE...
A trough moving inland across California will bring strong winds to
the outer waters Wednesday through early Thursday. Winds of 15-25 kt
will gust to 30 kt over the outer waters where a Small Craft
Advisory may be needed. Additionally, a large WNW swell will build
into the region Wednesday.
&&
.BEACHES...
High tides of 6.8 feet this morning receding to a low tide of -1.2
between 3-4 pm this afternoon. A building WNW swell tonight will
bring higher surf Wednesday, increasing the threat of minor tidal
overflow at low-lying coastal areas Wednesday morning during times
of high tide. A Beach Hazards Statement remains in effect for the
beaches through Wednesday morning.
A new northwest swell will build over the weekend bringing higher
surf and stronger rip currents.
&&
.FIRE WEATHER...
Elevated fire weather conditions will begin late Wednesday night
below Cajon Pass and early Thursday morning in inland Orange County,
including the Santa Ana Mountains and below Banning Pass. Offshore
flow will develop and bring local northeasterly winds 15-25 MPH with
gusts to 35 MPH at times Thursday through Friday, and minimum
humidity below 15 percent Thursday and Friday (below 10 percent in
some locations) with poor nighttime recovery Thursday night. These
winds could spread south into the mountains and foothills of San
Diego County by Thursday night. Winds will decrease Friday night and
Saturday, though humidities will likely not improve until Saturday
afternoon or night.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Wednesday morning for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...Tardy
AVIATION/MARINE/BEACHES...Moede
FIRE WEATHER...MaxwellIn the hours before
Local storm report, Nov 15, 8:09 AM PST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST TUE NOV 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM DENSE FOG LOS ALAMITOS 33.79N 118.05W
11/15/2016 ORANGE CA AWOS
1/16 TO 1/4 MILE VISIBILITY REPORTED AT LOS
ALAMITOS ARMY AIRFIELD.
&&
AOTLocal storm report, Nov 15, 8:10 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST TUE NOV 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM DENSE FOG 7 N SAN DIEGO 32.82N 117.14W
11/15/2016 SAN DIEGO CA ASOS
1/4 MILE VISIBILITY REPORTED AT MONTGOMERY
FIELD.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:43 AM PST | Dense Fog Advisory | SGX | Orange, San Diego | 6 hr |
| Nov 15, 1:23 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.